Aa
Aa
A
A
A
Close
Avatar universal

Vicodin trouble

I am 40 year old writer and word processor.  I have used opiates for about two decades, but I stopped using any "street" ones after having a child 3 years ago.  The problem is that my dependency on vicodin is very severe.  I actually have back pain so I can obtain the es vicodin from my doctor occasionally.  But I can also purchase them black market easily, which I have been doing constantly for the last year and a half.  I started taking Vicodins to stop doing Percocets and Dilaudid.  I have used Percocet on and off since 1983.  When I had dental trouble early this year, I had access to about 200 Lorcet and Vicodin in one month.  Legitimately.  Otherwise I can purchase anything on the black market very easily.  

The problem is that my dependency builds and I become very difficult and horrible to be around when I try to space the doses.  When I take the drug at first I function fine and am able to   I usually build up to about 7 vicodin es a day and then have to stop cold turkey (2 in the daytime, about 4-5 at night).  The stop/start happens a lot, even with so-called occasional recreational "weekend use".  It is shattering me the cold turkey.  There are periods where I use narcotics about a 4-6 weeks (vicodin and lately oxycontin) then I have to stop and it is so shattering.  

Many years ago I tried NA and it doesn't work for me.  I also do not want to be put on shrink meds by a psychiatrist. What am I doing to myself medically?  Because of life circumstances I don't see myself being able to stop soon.  What is happening and what can I do?
111 Responses
Avatar universal

Holy cow!!! The machine just dumped me and set all these postings for no reason. Weird! I have no idea what I could have done typing to trigger that reaction. A computer temper tantrum I guess!!!LOL
Avatar universal
Thank you for your support.  It has been the 4th day and I still do not feel quite normal.  Kaylin, I have heard that Darvocets can help with w/d or are cross-tolerant but know of someone who died from pulmonary edema from them.  Should they be avoided? Thank you.
Avatar universal
Darvocet, in my eyes, one of the most useless drugs in existance for controlling pain. It has the analgesic effect of two tylenol but is a narcotic. I took them for a few days when my back doc decided "You don't treat long term pain with narcotics" and wanted to taper me. They made me groggy, blurry eyed and still in pain.  If your goal is to w/d and still have pain- they'll help because they are narcotic. As far as the pulmonary edema-- narcotics (all narcotics) surpress your respiratory drive. If you have a respiratory condition or are taking large quatities the effect is more.  Did that person take the whole bottle, or have a pre-existing condition?  or an allergy to them? Or mixing them with other respiratory depressants?  or you don't have the whole story?  I have never heard of this happening without extenuating circumstance.  Darvocet also contains Tylenol-I wish they would just leave that stuff out!!
Avatar universal
Did some research, any of the ssri's (prozac, zoloft...) can be taken with neurontin. I liked your entries, LOL. Really wanted to get some attention! ha! Might be worth a try to start on antid's. Get lonely in the jungle?  Keep posting. I like to read other peoples "babblings".
Avatar universal
Hi again Kaylin. Today I was introduced to a new (for me) drug called oxycontin. They are yellow with a 40 on them and they are supposed to equal 8 percs. I only ate one because I was afraid I'd OD if I ate any more than that, can you tell me if indeed they are equal to 8 percs and if they are any more addicting than the percs that I'm already addicted to? If I were on a desert island with no phone that would be the only way for me to get off these suckers because my phone rings constantly with people selling these. Why can't I just say no??? Yeah, right. Thanks in advance.
Avatar universal
Could it be that the conspicuosly absent Brian now calls himself Kaylin?  No disrespect intended to either posters. Brian was well liked here for his knowledge of addiction matters.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.